The generic existence of a core for q -rules (*)
Donald G. Saari
Additional contact information
Donald G. Saari: Department of Mathematics, Northwestern University, Evanston, IL 60208-2730, USA
Economic Theory, 1997, vol. 9, issue 2, 219-260
Abstract:
A q-rule is where a winning coalition has q or more of the n voters. It is important to understand when, generically, core points exist; that is, when does the core exist in other than highly contrived settings? As known, the answer depends upon the dimension of issue space. McKelvey and Schofield found bounds on these dimensions, but Banks found a subtle, critical error in their proofs. The sharp dimensional values along with results about the structure of the core are derived here. It is interesting how these dimensional values correspond to the number of issues that are needed to lure previously supporting voters into a new coalition.
Date: 1997
Note: Received: November 3, 1995 revised version February 22, 1996
References: Add references at CitEc
Citations: View citations in EconPapers (25)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:9:y:1997:i:2:p:219-260
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2
Access Statistics for this article
Economic Theory is currently edited by Nichoals Yanneils
More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().